MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ETRINSA 8 DR-T; PACEMAKER

BIOTRONIK SE & CO. KG ETRINSA 8 DR-T; PACEMAKER
Model Number 394931
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
This device showed unexpected battery behavior and explant is planned.Device currently remains implanted.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
The device was received thus confirming explant.The explant date was not able to be determined.The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon initial interrogation a warning message was triggered regarding the battery condition, confirming the clinical observation.The memory content of the device was inspected.The inspection revealed that the battery voltage decreased faster than expected.However, the current consumption was normal.The eri battery status was activated on (b)(6) 2022.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed in eri mode.There was no indication of a device malfunction.During subsequent analysis the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed an almost depleted battery.A thorough investigation of the electronic module did not show any abnormality.In particular, the current consumption was directly measured and proved to be normal and expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection.The visual inspection of the battery did not reveal any external signs of damage and the measurement of the battery voltage confirmed an almost depleted battery.Next, the battery was opened for destructive analysis and the inner assembly was inspected.During analysis no internal electrical short was evident.However, the occurrence of a temporary short circuit that contributed to an increased internal self-depletion cannot be excluded.In summary, the root cause for the premature battery depletion could not be determined conclusively.Based on the analysis all therapy functions of the device were available while the device was implanted and in service.

Brand Name
ETRINSA 8 DR-T
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13872269
Report Number1028232-2022-01478
Device Sequence Number11892130
Product Code NVZ
UDI-Device Identifier04035479131821
UDI-Public(01)04035479131821(17)181031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number394931
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale